Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 78, NWS Tulsa, OK

March 27, 2008Haskell County, LeFlore County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2008, 9:58 PM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2008, 9:58 PM CDT (02:58 UTC)
Expired
Mar 27, 2008, 10:44 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 28 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 4:39 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1283 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS54 KTSA 280258
SVRTSA
OKC061-079-135-280400-
/O.NEW.KTSA.SV.W.0078.080328T0258Z-080328T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
958 PM CDT THU MAR 27 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  EASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1100 PM CDT

* AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR STIGLER...MOVING EAST 
NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MCCURTAIN...
  KEOTA...BOKOSHE...GANS...SPIRO...MULDROW...POCOLA AND ROLAND.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3523 9445 3512 9508 3526 9515 3549 9446
      3548 9445
TIME...MOT...LOC 0258Z 250DEG 33KT 3520 9503

$$
3 follow-up statements
000 
WWUS54 KTSA 280324
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1024 PM CDT THU MAR 27 2008

OKC061-079-135-280400-
/O.CON.KTSA.SV.W.0078.000000T0000Z-080328T0400Z/
SEQUOYAH OK-HASKELL OK-LE FLORE OK-
1024 PM CDT THU MAR 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN LE FLORE...EASTERN HASKELL AND SOUTHEASTERN SEQUOYAH
COUNTIES...

AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL 
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF 
COWLINGTON...MOVING EAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COWLINGTON...
GANS...SPIRO...SCULLYVILLE...MULDROW...COTTONWOOD...POCOLA...BRADEN
AND ROLAND.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3548 9445 3523 9445 3518 9487 3533 9490
      3549 9446
TIME...MOT...LOC 0324Z 250DEG 33KT 3522 9477

$$
000 
WWUS54 KTSA 280334
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CDT THU MAR 27 2008

OKC061-280344-
/O.CAN.KTSA.SV.W.0078.000000T0000Z-080328T0400Z/
HASKELL OK-
1034 PM CDT THU MAR 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HASKELL COUNTY IS
CANCELLED...

LAT...LON 3548 9445 3524 9445 3523 9448 3520 9479
      3536 9481 3549 9446
TIME...MOT...LOC 0334Z 260DEG 31KT 3522 9467

$$

OKC079-135-280400-
/O.CON.KTSA.SV.W.0078.000000T0000Z-080328T0400Z/
SEQUOYAH OK-LE FLORE OK-
1034 PM CDT THU MAR 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN LE FLORE AND SOUTHEASTERN SEQUOYAH COUNTIES...

AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SPIRO...MOVING EAST
AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GANS...SPIRO...
SCULLYVILLE...MULDROW...COTTONWOOD...BRADEN...POCOLA AND ROLAND.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3548 9445 3524 9445 3523 9448 3520 9479
      3536 9481 3549 9446
TIME...MOT...LOC 0334Z 260DEG 31KT 3522 9467

$$
000 
WWUS54 KTSA 280344
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1045 PM CDT THU MAR 27 2008

OKC079-135-280355-
/O.CAN.KTSA.SV.W.0078.000000T0000Z-080328T0400Z/
SEQUOYAH OK-LE FLORE OK-
1045 PM CDT THU MAR 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LE FLORE AND
SOUTHEASTERN SEQUOYAH COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3548 9445 3524 9445 3523 9448 3520 9479
      3536 9481 3549 9446
TIME...MOT...LOC 0345Z 260DEG 31KT 3524 9456

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 8:55 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Mar 27, 8:55 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT THU MAR 27 2008

.DISCUSSION...
FRONT CONTINUING TO MAKE ITS WAY INTO NORTHWEST ARKANSAS AND
SOUTHEAST OKLAHOMA THIS EVENING...WITH MUCH OF THE ACTIVITY NOW
ACROSS SOUTHEAST OKLAHOMA. SOME ELEVATED THUNDERSTORMS WERE
OCCURRING OVER NORTHEAST OKLAHOMA BEHIND THE BOUNDARY. ADJUSTED
TEMPS DOW SOME ACROSS THE FAR SOUTHEAST ZONES...AND ADJUSTED WINDS
SOME BASED ON CURRENT FRONTAL TRENDS. TRENDED POPS TO CHANCE
CATEGORY AFTER 06Z AS THE CHANCES FOR ELEVATED THUNDERSTORMS IN THE
COLDER AIR CONTINUE. OTHERWISE...REST OF FORECAST WILL BE LEFT AS
IS. CURRENT WATCH TO EXPIRE AT 11 PM... SO ANOTHER UPDATE WILL BE
REQUIRED AT THAT TIME.

UPDATED ZFP/PFM/AFM OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
Hazardous weather outlook, Mar 27, 8:09 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
809 PM CDT THU MAR 27 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
809 PM CDT THU MAR 27 2008

...SEVERE STORMS CONTINUE ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
   ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...REST OF TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
 	ONSET...ONGOING.

 	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
	                        ARKANSAS.

TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
 	ONSET...ONGOING.

 	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
	                        ARKANSAS.

DISCUSSION...
A SURFACE COLD FRONT WAS CURRENTLY LOCATED FROM THE FAR NORTHWEST
CORNER OF ARKANSAS AND STRETCHED SOUTHWEST  THROUGH THE FAR
NORTHWEST CORNER OF PITTSBURG COUNTY THIS EVENING. SHOWERS AND
THUNDERSTORMS...SOME SEVERE HAVE CONTINUE TO DEVELOP ALONG THE FRONT
THIS EVENING  LIFTED INDICES OF -2 TO -4 ALONG WITH STEEP MID LEVEL
LAPSE RATES WILL MAINTAIN A LARGE HAIL THREAT WITH ANY SEVERE STORMS
THROUGH TONIGHT...ESPECIALLY ACROSS FAR EASTER AND PARTS OF
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DEEP LAYER SHEAR REMAINS
SUFFICIENT TO SUPPORT ISOLATED SUPERCELLS THIS EVENING. A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF FAR EASTERN
OKLAHOMA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS UNTIL 11 PM.

ADDITIONAL THUNDERSTORMS WILL REMAIN POSSIBLE JUST BEHIND THE FRONT
TONIGHT AS THE BOUNDARY CONTINUES MOVING TO THE SOUTHEAST. ELEVATED
INSTABILITIES JUST BEHIND THE FRONT WILL RESULT IN A HAIL THREAT
WITH THESE STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER
ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT WILL LINGER
INTO SATURDAY AS IT STALLS OUT ACROSS CENTRAL TEXAS.

ANOTHER HEAVY RAINFALL EVENT APPEARS TO BE SHAPING UP FOR MUCH OF
THE AREA FROM SUNDAY NIGHT INTO LATE MONDAY AS ANOTHER COLD FRONT
APPROACHES THE REGION.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR THE LATEST FORECASTS
CONCERNING THE POTENTIAL FOR HEAVY RAINFALL BEGINNING SUNDAY NIGHT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 27, 7:21 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             3 W HIWASSE             36.43N 94.39W
03/27/2008  E1.75 INCH       BENTON             AR   BROADCAST MEDIA

&&

DMJ
Local storm report, Mar 27, 7:30 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             7 NE EUFAULA            35.36N 95.49W
03/27/2008  E0.75 INCH       MCINTOSH           OK   EMERGENCY MNGR

            REPORTED AT THE BELLE STARR THEATER ON TEXANNA ROAD

&&

MEP
Special weather statement, Mar 27, 8:40 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
840 PM CDT THU MAR 27 2008

ARZ002-280215-
CARROLL AR-
840 PM CDT THU MAR 27 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHEASTERN CARROLL

AT 840 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OAK GROVE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAK GROVE AND DENVER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3647 9328 3635 9330 3641 9352 3650 9353
      3650 9329
TIME...MOT...LOC 0140Z 267DEG 33KT 3646 9341
Local storm report, Mar 27, 8:51 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
851 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             PEA RIDGE               36.45N 94.11W
03/27/2008  E0.75 INCH       BENTON             AR   PUBLIC

0740 PM     HAIL             EUFAULA                 35.29N 95.58W
03/27/2008  E0.75 INCH       MCINTOSH           OK   EMERGENCY MNGR

            DIME TO PENNY SIZE HAIL IN EUFAULA

&&

DMJ
Special weather statement, Mar 27, 8:51 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
851 PM CDT THU MAR 27 2008

OKZ073-280215-
PITTSBURG OK-
851 PM CDT THU MAR 27 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG

AT 851 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF ASHLAND...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...KIOWA...PITTSBURG...
BLANCO...ASHLAND AND SAVANNA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3468 9610 3488 9608 3487 9569 3465 9569
TIME...MOT...LOC 0151Z 274DEG 25KT 3479 9607
Local storm report, Mar 27, 9:10 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             5 SSE GROVE             36.53N 94.73W
03/27/2008  E1.25 INCH       DELAWARE           OK   EMERGENCY MNGR

            PEA TO HALF DOLLAR SIZE HAIL SSE OF GROVE

&&

MEP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:07 PM CDTTornado WarningTSAMcIntosh, Muskogee53 min
Mar 27, 7:26 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg64 min
Mar 27, 7:40 PM CDTSevere Thunderstorm WarningTSAPittsburg65 min
Mar 27, 7:42 PM CDTTornado WarningTSAHaskell, McIntosh, Pittsburg33 min
Mar 27, 8:24 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg66 min
Mar 27, 8:51 PM CDTSpecial Weather StatementTSAPittsburg24 min
Mar 27, 9:17 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore73 min
Mar 27, 10:29 PM CDTSevere Thunderstorm WarningTSALeFlore46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.